Alert archive / California / Severe Thunderstorm Warnings in 1997

Severe Thunderstorm Warning 4, NWS Las Vegas, NV

May 19, 1997San Bernardino County, California

NWS Las Vegas, NV issued this severe thunderstorm warning at May 19, 1997, 12:19 PM PDT for San Bernardino County, California. It was in force for 51 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
May 19, 1997, 12:19 PM PDT (19:19 UTC)
Expired
May 19, 1997, 1:10 PM PDT
In force
51 min
Issued by
NWS Las Vegas, NV
Area
Whole counties

County San Bernardino County, CA

The text

As transmitted, in the capitals the NWS used until 2016.

880 
WUUS1 KLAS 191923 RRA
SVRLAS
CAC071-192010-

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LAS VEGAS NV
1219 PM PDT MON MAY 19 1997

THE NATIONAL WEATHER SERVICE IN LAS VEGAS NV HAS ISSUED A SEVERE
THUNDERSTORM WARNING EFFECTIVE UNTIL 110 PM PDT FOR PEOPLE IN
THE FOLLOWING LOCATIONS...

IN EASTERN CALIFORNIA

  ...SOUTHERN SAN BERNARDINO COUNTY

AT 1219 PM PDT...RADAR INDICATED A SEVERE THUNDERSTORM LOCATED 5
MILES SOUTHWEST OF TWENTYNINE PALMS CALIFORNIA.  THIS STORM WAS
MOVING NORTHEAST AT 10 MPH.  

WINDS IN EXCESS OF 60 MPH AND SMALL HAIL ARE LIKELY WITHIN THE
NEXT 30-45 MINUTES IN THE VICINITY OF TWENTYNINE PALMS.

RUNK

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Las Vegas, NV wrote its last area forecast discussion before this severe thunderstorm warning went out at May 19, 8:51 AM PDT, 3 hours 28 minutes earlier.

Area forecast discussion, May 19, 8:51 AM PDT, 3 hours 28 minutes before
MOJAVE DESERT/SOUTHERN GREAT BASIN AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LAS VEGAS NV
845 AM PDT MON MAY 19 1997

WV PICS SHW SOM DRIER AIR SPRDG INTO WRN SAN BERNARDINO CNTY...BUT
ELSW STLT SHWS AIRMASS SLGTLY MOR MOIST THAN SUN.  SFC DWPTS UP
SLGTLY ARND CWFA WITH 24HLAS SHWG A 3-5 DEGR INCR.  LIKE SUN
LOOKING FOR CONVECTION TO FIRE VC OF VORT CNTRS.  THE MOST DEFINED
THIS MRNG LIES JUST E OF BIH WITH 12Z PLT DATA AT H7/H5 INDICATING
THE CYCLONIC CIRCULATION.  LESS DEFINED CNTR TRIGGERING CONVECTION
OVR LW CO RVR VLY/SW AZ.  INVERTED-V SNDGS LIKELY THIS AFTN AS
LOWEST LVL RMN RELATIVELY DRY FOR MICROBURST POTENTIAL WITH WNDS
GUSTS APCHG SVR LIMITS...WILL ALERT PUBLIC WITH SPS.  LCURRENT PCKG
HAS THINGS WELL COVERED SO NO UPDTS.  LAS 221.  PIERCE

SRN NV...NONE
ERN CA...NONE
NW AZ...NONE

In the hours before

Special weather statement, May 19, 9:35 AM PDT, 2 hours 44 minutes before
NVZ013>022-AZZ001>003-031-CAZ026>029-192235-

SIGNIFICANT WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LAS VEGAS NV
934 AM PDT MON MAY 19 1997

...THUNDERSTORMS WITH STRONG GUSTY WINDS LIKELY TODAY...

THUNDERSTORM GUSTS IN EXCESS OF 50 MPH ARE POSSIBLE THIS AFTERNOON
ACROSS PARTS OF SOUTHERN NEVADA...NORTHWEST ARIZONA...AND SOUTHEAST
CALIFORNIA.  PERIODS OF SHARPLY REDUCED VISBILITY ASSOCIATED WITH
BLOWING DUST WILL ALSO ACCOMPANY THESE STORMS.

SCATTERED THUNDERSTORMS WILL DEVELOP BY EARLY AFTERNOON OVER THE
HIGHER TERRAIN...THEN SPREAD INTO THE LOWER DESERTS DURING THE LATE
AFTERNOON AND EARLY EVENING HOURS.

OVER THE MOUNTAINS...STRONG WINDS AND SMALL HAIL ARE POSSIBLE WITH
SOME OF THE STRONGER STORMS.

IN THE VALLEYS...THESE STORMS WILL PRODUCE LITTLE IF ANY RAINFALL
...BUT CONDITIONS FAVOR DEVELOPMENT OF STRONG WIND GUSTS WHICH WILL
PRODUCE WIDESPREAD AREAS OF BLOWING DUST/SAND.  SOME OF THE STRONGER
GUSTS WILL LIKELY EXCEED 50 MPH.

SPOTTERS SHOULD REMAIN ALERT TO WEATHER CONDITIONS TODAY AND BE
PREPARED TO CALL IN REPORTS OF ANY SIGNIFICANT DEVELOPMENTS IN YOUR
LOCAL AREA.

RUNK

The office that day

Everything else NWS Las Vegas, NV issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 19, 1:26 PM PDTSevere Thunderstorm WarningVEFSan Bernardino64 min

Nearby

Severe Thunderstorm Warnings in California, 1997Every severe thunderstorm warning in 1997

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.